Alert archive / South Carolina / Lake Wind Advisories in 2011
Lake Wind Advisory 35, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Nov 29, 2011, 2:54 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Nov 29, 2011, 12:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 29, 2011, 2:54 AM EST (07:54 UTC)
- In effect from
- Nov 29, 2011, 12:00 PM EST
- Expired
- Nov 29, 2011, 11:06 AM EST
- In force
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 437 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
113 WWUS72 KCAE 290754 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 254 AM EST TUE NOV 29 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 292000- /O.NEW.KCAE.LW.Y.0035.111129T1700Z-111130T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 254 AM EST TUE NOV 29 2011 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING. * LOCATIONS...THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * HAZARDS...STRONG WINDS. * TIMING...FROM NOON UNTIL 7 PM THIS EVENING. * WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * IMPACTS...STRONG WINDS MAY CAPSIZE SMALL BOATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
1 follow-up statement
123 WWUS72 KCAE 291606 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1106 AM EST TUE NOV 29 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 291715- /O.CAN.KCAE.LW.Y.0035.111129T1700Z-111130T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 1106 AM EST TUE NOV 29 2011 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Nov 29, 1:21 AM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Nov 29, 1:21 AM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 121 AM EST TUE NOV 29 2011 .SYNOPSIS... SURFACE LOW PRESSURE IN THE OHIO RIVER VALLEY OVERNIGHT WILL SHIFT INTO THE NORTHEAST BY WEDNESDAY. RAIN WILL END ACROSS SOUTH CAROLINA FROM WEST TO EAST OVERNIGHT WITH JUST A SLIGHT CHANCE TUESDAY AS THE UPPER LEVEL LOW ROTATES UP THE APPALACHIAN RANGE. HIGH PRESSURE WILL BUILD IN WEDNESDAY WITH COOLER AND DRIER AIR FILTERING ACROSS OUR AREA INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... UPPER LEVEL CUT-OFF LOW MOVING ACROSS NORTHERN AL/CENTRAL TN EARLY THIS MORNING. SURFACE COLD FRONT HAS PASSED EAST OF THE FORECAST AREA WITH TRAILING STRATIFORM RAIN FALLING ACROSS MUCH OF THE CAROLINAS. WATER VAPOR IMAGERY SHOWING UPPER LEVEL DRY AIR POCKET LOCATED JUST EAST OF THE LOW CENTER HAS ENDED RAINFALL ACROSS GA WITH THE BACK EDGE OF THE RAIN SHOWERS NOW CLEARING THE CENTRAL MIDLANDS. BASED ON CURRENT TRENDS RAIN WILL TAPER OFF FROM WEST TO EAST ACROSS SC OVERNIGHT AND MODELS INDICATE THAT THE ENTIRE FORECAST AREA ONLY FEATURING A SLIGHT CHANCE OF RAIN BY OR JUST AFTER DAYBREAK. TEMPS OVERNIGHT FALLING INTO THE UPPER 30S TO MID 40S. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/... WRAP-AROUND MOISTURE FROM LOW PRESSURE NORTH OF THE AREA PLUS COLD TEMPERATURES ALOFT NEAR THE MID-LEVEL LOW LIFTING NORTHWARD MAY SUPPORT SHOWERS TUESDAY. FORECASTED CHANCE POPS MAINLY IN THE NORTH PART CLOSER TO THE STRONGER SUPPORT. FURTHER DRYING WILL OCCUR TUESDAY NIGHT AND WEDNESDAY AS THE LOW SHIFTS FARTHER NORTHWARD AND HIGH PRESSURE APPROACHES FROM THE WEST. THE TEMPERATURE GUIDANCE WAS CLOSE. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... THE GFS AND ECMWF WERE IN GOOD AGREEMENT SHOWING A DRY AIR MASS DOMINATING THROUGH SUNDAY. THE GFS DISPLAYED A COLD FRONT AND ASSOCIATED MOISTURE MONDAY. FORECASTED CHANCE POPS MONDAY. IT SHOULD BE SEASONABLY COOL. FORECASTED TEMPERATURES CLOSE TO THE GFS ENSEMBLE MEANS. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... RAIN SHIELD MOVING NORTH AND EAST OF THE TAF SITES AT 06Z AND CEILINGS HAVE RISEN ABOVE 3000 FT MOST AREAS EXCEPT AT AGS WHERE SOME PATCHY FOG HAS DEVELOPED. SATELLITE SUGGESTING A PERIOD OF VFR THROUGH 09Z...BUT GUIDANCE SUGGESTING IFR/MVFR STRATUS OR STRATO-CUMULUS AT TIMES TOWARD MORNING DUE TO HIGH LOW-LEVEL MOISTURE ACROSS THE REGION. FOG AT AGS THROUGH EARLY MORNING WITH VISIBILITY LIKELY IMPROVING TOWARD 12Z AS BOUNDARY LAYER WINDS INCREASE. UPPER LEVEL LOW MOVING OVER THE REGION THIS AFTERNOON WITH CONSIDERABLE STRATO-CUMULUS...ESPECIALLY FROM AGS TO CAE. CEILINGS SHOULD BE AROUND 3500 FT SO VFR FORECAST. GUSTY WINDS POSSIBLE ABOVE 20 KNOTS AT TIMES. CLEARING AFTER 00Z. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED WEDNESDAY THROUGH SATURDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Nov 28, 11:03 PM EST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1103 PM EST MON NOV 28 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-300415- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 1103 PM EST MON NOV 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Lake Wind Advisories in South Carolina, 2011Lake Wind Advisories in Georgia, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.